I am new in pain management and going thru changes in medicines, I am going thru withdrawals even though I wear a 50mcg. fentanyl patch. My Valium is prescribed by my old doctor, and I have some left and am at a point I really need to get this anxiety down for I am in pretty bad shape now. Already I am on thin ice with my new doc over not informing him the first time of a prescription I was taking. I DID make sure to tell him second visit. So he is not a happy camper. I have called twice in one week since seeing him with problems and he OK'd my requests, BUT still not too pleased with me. So... it is 10 pm, I am suffering really bad, blood pressure sky high, I feel like my body is going to explode out of my skin. I can't wait to call again tomorrow to ask permission again for something. I already have my next months appointment. moved forward to 8 days earlier. Sorry about the long post, but I don't want replies from some people that don't have the answer to my question and they start asking why and is it for employment? etc. etc. Not in the mood. Sorry, I don't mean to be snippy, it is very important for me to know. In 10 days I take the test and if anything shows up - my doc made it clear he will kick me out. Just like that total cold turkey and I am a very ill 60 year old woman. Docs are famous for not caring what happens if they cut you off at the knees. Please can someone give me an answer that isn't a guess but from their own experience, and hopefully similar to mine? Thanks.
Well I am no expert and am not in the medical field but I can tell you what happened with me. I had Valium show up on a drug screen 2 weeks after taking it. I thought it was like other meds that were out of your system in a few days but that was not the case for me.
I'm sorry that you are suffering. I am also on the Fentanyl Patch 50 mcg but my pain mgmt doc gives me breakthrough (bt) meds for when the pain is really bad. This really helped when I first got on the patch because it took a while to get fully into my system. Did your doc give you anything for bt pain?
I guess what I'm saying is it's a risk especially if you're already on thin ice. I wish I had a better answer for you. Maybe someone else has had a different outcome and I'm sure you will get more responses. Good luck to you and I hope you get some relief. My thoughts and prayers are with you sweetie.
Your friend -Terri-
Hello arcover & welcome to the site. First I would ask you why you didn't disclose all your prescription meds to the pain mamgement doctor when you first saw him. I know it's a very important step so they can treat you properly. Anytime you go to a new doctor, You should have a list of your meds with you. Since you have a legal script it shouldn't be a problem unles you have lied about it to the pain mangement doctor. Honesty is always the best policy. Why don't you give them a call, & tell them about your anxiety, & that you don't fee the patch at it's current dose is not helpin you. You maybe surprised & get a stronger dose. Also mention that you have the valium & would it be ok to take one for your anxiety. This would go a lot further if you notify them first before taking it. If they say you can't, then you must abide by their rules or you will not have a new pain management doc for long.
This also will label you, & finding another pain mamgement doctor will be difficul I can relate to you chrontic pain, & understand completely how you feel, but if it were me, I would call their office & explain all of this to them before just taking the valium. Hope this helps in your decision, & hope you get to feeling better soon... Mary
hi arcover,both post before mine are correct. you need to get honest with all your doctors.the reason their like this is that they pay big malpratice insurance premiumns.and want to make sure that they know what youe on.its not personal with them,its a matter of doing busines and they cant work with you if you want to take a benzo from an old scrip or a diffrent doctor.you signed a contract with him,right? now because of anxiety you need to amend that contract.All doctors these days need to cover their asses. my last doctor paid 20,000 dollors every 3 months,think about that bill showing in your mail? Belive me,I cant belive i'm defending doctors right now,its so not me. but you have to come clean with your pain management doc,or start looking for one that you will be honest with from the start... ok now to answer your question benzo's can show up for.up to7- 14 days.sorry
Benzodiazepines like valium are stored in fat and can stay in your system a long time, sometimes even up to a month. Dont take the valium without his permission. If you were told not to take it, you'd better not because it is likely to be in your system when you go back and he will drop you.
Listen, I really hope you would consider eventually getting off this ride and taking on recovery. I can't speak for anyone else here, but I know many of us have gone through what you are doing, and many of us have a hard time because Dr's are jaded from their experience with this sort of thing.
So, coming from a fellow addict, I would plant the seed that says "Life is so short and too precious to be spending all our energy on early refills and overlapping scripts."
There is a very bright light at the end of this dark tunnel, and trust me this is a tunnel and it is dark.
Best to you!
I hadn't taken valium in 1 mos. but it still came up positive in my drug screen,why?,and what can I do to clean it out of my system, please.
dear arcover, am so sorry to hear of your discomfort,,valuim is a very dangerous drug,i am glad you are trying to get off of it,unfortunately the withdrawal is horrendous,,you might ask your doc for clonadine,it will lower your blood pressure and lessen your withdrawal,,, i just noticed the date on your post,i will leave my answer anyway,maybe someone else can benefit.good luck,hope you are ok now.
My experience with valium it can take up to 30 days depending on usage which is strange because it is a benzo it just has a longer shelf life because you can depending on usage once again Alprazolam AKA Xanax can be out of your system in 3 days it also can fluctuate due to a person's body fat , water intake ,weight, etc... I am not a physician or nurse I have just educated myself on these things
Find anew doctor and be straight with him.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Dec 2018 • 1 answer
Updated 20 Jun 2010 • 1 answer
Updated 18 May 2019 • 16 answers
Updated 9 Feb 2019 • 11 answers
Updated 11 Jun 2013 • 1 answer